Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 18, 2022, 2:03 AM MST. It took effect at Feb 19, 2022, 2:00 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 2:03 AM MST (09:03 UTC)
- In effect from
- Feb 19, 2022, 2:00 AM MST
- Expired
- Feb 19, 2022, 10:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
904 WWUS75 KTFX 180903 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 203 AM MST Fri Feb 18 2022 MTZ009-010-048-190015- /O.UPG.KTFX.HW.A.0011.220219T0900Z-220220T0500Z/ /O.NEW.KTFX.HW.W.0013.220219T0900Z-220220T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 203 AM MST Fri Feb 18 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 2 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049-050-190015- /O.UPG.KTFX.HW.A.0011.220219T1600Z-220220T0500Z/ /O.NEW.KTFX.HW.W.0013.220219T1600Z-220220T0500Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Fairfield, Cascade, Brady, Dutton, Great Falls, Fort Benton, Conrad, Big Sandy, and Belt 203 AM MST Fri Feb 18 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 10 PM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 9 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CC
4 follow-up statements
367 WWUS75 KTFX 182117 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 217 PM MST Fri Feb 18 2022 MTZ009-010-048-191200- /O.CON.KTFX.HW.W.0013.220219T0900Z-220220T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 217 PM MST Fri Feb 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 10 PM MST SATURDAY... * WHAT...West winds 40 to 50 mph, with gusts up to 75 mph, are expected. Isolated wind gusts approaching 85 mph are possible along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 2 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong wind gusts during the day on Saturday could lead to significant blowing and drifting of the falling and or fallen snow along and west of the United States Highway 89 corridor, especially west of Browning along United States Hwy 2 PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049-050-191200- /O.CON.KTFX.HW.W.0013.220219T1600Z-220220T0500Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Fairfield, Cascade, Brady, Dutton, Great Falls, Fort Benton, Conrad, Big Sandy, and Belt 217 PM MST Fri Feb 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MST SATURDAY... * WHAT...West winds 25 to 35 mph, with gusts up to 65 mph, are expected. * WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 9 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
343 WWUS75 KTFX 182354 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 454 PM MST Fri Feb 18 2022 MTZ014-191200- /O.EXA.KTFX.HW.W.0013.220219T1600Z-220220T0500Z/ Central and Southern Lewis and Clark- Including the following locations: Rogers Pass, MacDonald Pass, Lincoln, and Flesher Pass 454 PM MST Fri Feb 18 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 10 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Central and Southern Lewis and Clark County. * WHEN...From 9 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-191200- /O.CON.KTFX.HW.W.0013.220219T0900Z-220220T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 454 PM MST Fri Feb 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 10 PM MST SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 85 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 2 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong wind gusts during the day on Saturday could lead to significant blowing and drifting of the falling and or fallen snow along and west of the United States Highway 89 corridor, especially west of Browning along United States Hwy 2 PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044-046-049-050-191200- /O.CON.KTFX.HW.W.0013.220219T1600Z-220220T0500Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Fairfield, Cascade, Brady, Dutton, Great Falls, Fort Benton, Conrad, Big Sandy, and Belt 454 PM MST Fri Feb 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton and Toole Counties. * WHEN...From 9 AM to 10 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AM
812 WWUS75 KTFX 190930 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 230 AM MST Sat Feb 19 2022 MTZ009-010-048-192200- /O.CON.KTFX.HW.W.0013.000000T0000Z-220220T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 230 AM MST Sat Feb 19 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. Isolated wind gusts approaching 85 mph are possible along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 10 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong wind gusts during the day on Saturday could lead to significant blowing and drifting of the falling and or fallen snow along and west of the United States Highway 89 corridor, especially west of Browning along United States Hwy 2 PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044-046-049-050-192200- /O.CON.KTFX.HW.W.0013.220219T1600Z-220220T0500Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations: Brady, Lincoln, Raynesford, Carter, Rogers Pass, Shelby, Sunburst, Hobson, Fairfield, Cascade, MacDonald Pass, Dutton, Great Falls, Fort Benton, Stanford, Conrad, Big Sandy, Flesher Pass, and Belt 230 AM MST Sat Feb 19 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph. * WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 9 AM this morning to 10 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
568 WWUS75 KTFX 200440 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 940 PM MST Sat Feb 19 2022 MTZ009-010-012>014-044-046-048>050-200545- /O.EXP.KTFX.HW.W.0013.000000T0000Z-220220T0500Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin- Including the following locations: Raynesford, Shelby, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Marias Pass, Choteau, Logan Pass, Great Falls, Flesher Pass, Lincoln, Brady, Stanford, Bynum, Browning, Augusta, Cascade, Dutton, Conrad, Big Sandy, Carter, Heart Butte, Cut Bank, Fort Benton, Belt, and Hobson 940 PM MST Sat Feb 19 2022 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MST THIS EVENING... The threat has ended for high winds near and above 60 mph in gusts. However, wind gusts up to 50 mph may still occur through the late evening and early overnight hours. $$ CC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 17, 10:47 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 17, 10:47 PM MST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1047 PM MST Thu Feb 17 2022 ...AVIATION SECTION UPDATED... .SYNOPSIS... Winds will gradually decrease over the plains through the early evening hours tonight. Light snow, predominately over the mountains, is expected through tonight as a disturbance aloft moves overhead. Additional light snow is then possible on Friday over portions of the Central and North Central Montana plains. && .UPDATE... No major changes were necessary with the update this evening. The only change of note was to freshen temperature trends for the overnight period. A backdoor cold front will bring the opportunity for generally light snow late tonight into tomorrow over eastern portions of Central and North-central Montana. -AM && .AVIATION... 1047 PM MST Thu Feb 17 2022 (18/06Z TAF period) Northwesterly flow aloft will maintain variable cloudiness and mountain obscuration for much of the TAF period. A weak cold front will move through north-central MT Friday morning morning, bringing a northerly wind shift and a potential for a period of MVFR CIGs. A few snow showers will also be possible, primarily for KLWT. This will be followed by partial clearing Monday evening as westerly flow aloft begins to increase along the Rocky Mountain Front. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 440 PM MST Thu Feb 17 2022/ Rest of today through Saturday...primary forecast concerns throughout the period are strong winds through early this evening, predominately light mountain snowfall, and another chance for strong winds from Saturday morning through Saturday evening. High Winds have been occurring along the Rocky Mountain Front and across portions of the Central and North Central Montana plains throughout the day so far, thus the High Wind Warning will continue until 01z Friday. While a few zones covered by the warning have not reached warning criteria, numerous locations have been close; and with several hours of peak mixing left in the day and increasing shower activity I didn't want to take any chances by cancelling these areas. As just mentioned, snow shower activity was also increasing across primarily Central and North Central Montana as of this afternoon as a embedded wave within northwest flow was beginning to traverse the region. This wave moving over the Northern Rockies tonight will promote on-going snow, predominately light in nature, across mainly the mountains of North Central through Southwest Montana. A weak surface cold front is then expected to back into portions of Central and North Central Montana through Friday morning, before slowly retreating to the northeast as a warm front through the remainder of the day on Friday. Areas to the northeast and east of this warm front may see additional light snow during the day on Friday, especially along and north of a Great Falls to Cut Bank line. Focus then shifts to the next potential High Wind event from Saturday morning through Saturday evening. Probabilistic data and deterministic guidance over this timeframe support the potential for High Winds developing over the same areas currently covered by today's (Thursday, February 17th) High Wind Warning (with the exception of Central and Southern Lewis and Clark County), thus a High Wind Watch has been issued for these areas with this afternoon's forecast package. Probabilistic data for greater than 48kts was nearly 100% across all of Glacier County and along the Rocky Mountain over this timeframe, with an 80% or greater chance of wind gusts exceeding 56kts for these same areas. - Moldan Saturday Night through Sunday Night... The Gulf of Alaska trough is then forecast to move southeast into the Pacific Northwest and Northern Rockies during this period. Its Pacific moisture will combine with a strong Canadian cold front passage to likely bring widespread rain and snow that will change over to all snow by early Sunday morning. The main period for snow will likely be during the day on Sunday, as temperatures fall into the 20s in the southwest and into the teens and single digits above zero over the plains. Gusty north winds behind the front will also likely cause wind chills in the single digits and teens below zero over the plains and may cause areas of blowing snow. Significant snowfall accumulation is possible, but uncertainty among the models make it difficult to accurately predict just how much will fall at this time. Regardless, winter weather highlights may be needed as confidence in this weather pattern increases. Any snow lingering overnight Sunday night should mostly remain in the mountains. Northerly winds should decrease somewhat as well Sunday night, but the continued push of Arctic air into the area (lows falling into the single digits above zero in the south and single digits below zero in the north) will likely cause wind chills to fall into the teens to lower 20s below zero, so wind chill highlights may be needed then as well. Monday through Tuesday... This will likely be the coldest portion of the forecast period, and potentially the coldest period since the beginning of the year. The low pressure trough will continue to deepen over the western United States Monday through Tuesday, allowing the Arctic airmass to settle in over the area. While snow chances will remain low and mainly over the mountains, temperatures will mostly remain in the single digits above and below zero, with the potential for lows in the teens below zero (or possibly even lower) over the plains. Lingering breezy northerly winds will also keep the threat for overnight wind chills in the -20s in the south and -30s in the north, for a continued chance of additional wind chill highlights. Wednesday through Thursday... Forecast models differ on the solution for this period; some want to move the cold low pressure trough east of the area, while some leave it in place. As a result, the National Blend of Models indicates that the greatest likelihood is that temperatures will slowly moderate through this period, though they will remain below freezing, with a chance of lingering light snow showers, mainly in the mountains. -Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 27 45 33 49 / 10 10 0 10 CTB 27 40 31 44 / 10 20 0 10 HLN 28 46 29 50 / 10 10 0 0 BZN 21 42 21 46 / 40 10 0 0 WYS 8 29 12 32 / 60 10 0 0 DLN 23 46 23 47 / 0 0 0 0 HVR 28 34 25 47 / 20 20 0 20 LWT 27 38 27 47 / 30 30 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday evening Cascade...Chouteau...Eastern Pondera...Eastern Teton...Judith Basin...Toole. High Wind Watch from late Friday night through Saturday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:08 PM MST | Winter Storm Watch | TFX | 24 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.